The Diabetes Forum Support Community For Diabetics Online banner
1 - 4 of 4 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
My name is David 64 yrs old, and I tried to conrol my BGL the past 3 years with diet and exercise. However my BGL started on the increase a couple of months ago so I recently had blood tests and the A1c (not sure if this is correct but its the 3 month test) was 8.1. So my doctor put me on 500mg metformin twice per day. I find the metformin causes upset stomach and loss of appetite. I did not follow the proper diet and now its time to start. I made an appointment today to visit the diabetic clinic. So I am here to learn, and appreciate any suggestions. Thank you.
 

·
Registered
Joined
·
2,771 Posts
My name is David 64 yrs old, and I tried to conrol my BGL the past 3 years with diet and exercise. However my BGL started on the increase a couple of months ago so I recently had blood tests and the A1c (not sure if this is correct but its the 3 month test) was 8.1. So my doctor put me on 500mg metformin twice per day. I find the metformin causes upset stomach and loss of appetite. I did not follow the proper diet and now its time to start. I made an appointment today to visit the diabetic clinic. So I am here to learn, and appreciate any suggestions. Thank you.
:welcome: Hi David. Your A1C is a bit elevated. The first medication my doctor prescribed for me was metformin. I could not tolerate the gastro side effects of that medication. My doctor then put me on Gluctrol XL 5MG. 5 years after dx, I needed to go on insulin. You have come to the right place for help. You will learn from so many here at the forum. Please come and visit often. My saying is test, test, test. :)
 

·
Registered
Joined
·
24,394 Posts
Hi David - welcome to our forum!

Metformin has a reputation for causing gastric distress. Sometimes it subsides in a few days or weeks, but some folks just can't tolerate it. Some patients have switched from the regular metformin to the extended release version, and that has fewer side effects. I take 500mg x3 per day; I had a few days of discomfort at the beginning, but I tolerate the regular version well now. And it does curb my appetite, but without any nausea or upset feeling.

Thank you for joining us & I hope you'll settle in & get acquainted. There's so much to learn and so much to share. We all benefit from getting together here.

take care,

 

·
Registered
Joined
·
343 Posts
My name is David 64 yrs old, and I tried to conrol my BGL the past 3 years with diet and exercise. However my BGL started on the increase a couple of months ago so I recently had blood tests and the A1c (not sure if this is correct but its the 3 month test) was 8.1. I did not follow the proper diet and now its time to start. I made an appointment today to visit the diabetic clinic. So I am here to learn, and appreciate any suggestions. Thank you.
Hi David, Welcome to our forum. You will get a lot of support and help here.

I am 66 years old. I am allergic to the medicines for diabetes. I am on diet and exercise.

The A1c test is the 3 month test, the fasting test. 8.1 is way to high. You say you did not follow the proper diet. Did you see a CDE or a nutritionist?

I try to keep my carbs down to 150 per day. Some people say it is to high, but it works for me. It keeps my A1c down to between 5-6. Everyone is different. With diet and exercise you need to take a walk, 45 minutes after each meal. That gives your stomach time to digest your food. If the weather keeps you from going outside, I have a DVD exercise inside the home.

Stay with us and you will learn. Ask away, join in the other parts of the forum.

Your Friend Ruth
 
1 - 4 of 4 Posts
Top